Tokyo Journal of Mathematics

Homogeneity of Infinite Dimensional Anti-Kaehler Isoparametric Submanifolds

Naoyuki KOIKE

Full-text: Open access


In this paper, we prove that, if a full irreducible infinite dimensional anti-Kaehler isoparametric submanifold of codimension greater than one has $J$-diagonalizable shape operators, then it is homogeneous.

Article information

Tokyo J. Math., Volume 37, Number 1 (2014), 159-178.

First available in Project Euclid: 28 July 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


KOIKE, Naoyuki. Homogeneity of Infinite Dimensional Anti-Kaehler Isoparametric Submanifolds. Tokyo J. Math. 37 (2014), no. 1, 159--178. doi:10.3836/tjm/1406552436.

Export citation


  • M. Berger, Les espaces symétriques non compacts, Ann. Sci. Éc. Norm. Supér. III. Sér. 74 (1959) 85–177.
  • M. Brück, Equifocal famlies in symmetric spaces of compact type, J. reine angew. Math. 515 (1999), 73–95.
  • J. Berndt, S. Console and C. Olmos, Submanifolds and holonomy, Research Notes in Mathematics 434, CHAPMAN & HALL/CRC Press, Boca Raton, London, New York Washington, 2003.
  • R. A. Blumenthal and J. J. Hebda, Complementary distributions which preserves the leaf geometry and applications to totally geodesic foliations, Quat. J. Math. 35 (1984), 383–392.
  • E. Cartan, Familles de surfaces isoparamétriques dans les espaces á courbure constante, Ann. Mat. Pura Appl. 17 (1938), 177–191.
  • M. Cahen and M. Parker, Pseudo-riemannian symmetric spaces, Memoirs of the Amer. Math. Soc. 24 No. 229 (1980).
  • U. Christ, Homogeneity of equifocal submanifolds, J. Differential Geom. 62 (2002), 1–15.
  • H. S. M. Coxeter, Discrete groups generated by reflections, Ann. of Math. (2) 35 (1934), 588–621.
  • H. Ewert, Equifocal submanifolds in Riemannian symmetric spaces, Doctoral thesis.
  • L. Geatti, Invariant domains in the complexfication of a noncompact Riemannian symmetric space, J. Algebra 251 (2002), 619–685.
  • L. Geatti, Complex extensions of semisimple symmetric spaces, Manuscripta math. 120 (2006), 1–25.
  • L. Geatti and C. Gorodski, Polar orthogonal representations of real reductive algebraic groups, J. Algebra 320 (2008), 3036–3061.
  • J. Hahn, Isotropy representations of semisimple symmetric spaces and homogeneous hyper-surfaces, J. Math. Soc. Japan 40 (1988), 271–288.
  • E. Heintze and X. Liu, A splitting theorem for isoparametric submanifolds in Hilbert space, J. Differential Geom. 45 (1997), 319–335.
  • E. Heintze and X. Liu, Homogeneity of infinite dimensional isoparametric submanifolds, Ann. of Math. 149 (1999), 149–181.
  • E. Heintze, X. Liu and C. Olmos, Isoparametric submanifolds and a Chevalley type restriction theorem, Integrable systems, geometry, and topology, 151–190, AMS/IP Stud. Adv. Math. 36, Amer. Math. Soc., Providence, RI, 2006.
  • E. Heintze, C. Olmos and G. Thorbergsson, Submanifolds with constant prinicipal curvatures and normal holonomy groups, Int. J. Math. 2 (1991), 167–175.
  • E. Heintze, R. S. Palais, C. L. Terng and G. Thorbergsson, Hyperpolar actions on symmetric spaces, Geometry, topology and physics, 214–245 Conf. Proc. Lecture Notes Geom. Topology 4, Internat. Press, Cambridge, Mass., 1995.
  • S. Helgason, Differential geometry, Lie groups and symmetric spaces, Pure Appl. Math. 80, Academic Press, New York, 1978.
  • M. C. Hughes, Complex reflection groups, Comm. Algebra 18 (1990), 3999–4029.
  • S. Kobayashi and K. Nomizu, Foundations of differential geometry, Interscience Tracts in Pure and Applied Mathematics 15, Vol. II, New York, 1969.
  • N. Koike, Submanifold geometries in a symmetric space of non-compact type and a pseudo-Hilbert space, Kyushu J. Math. 58 (2004), 167–202.
  • N. Koike, Complex equifocal submanifolds and infinite dimensional anti-Kaehlerian isoparametric submanifolds, Tokyo J. Math. 28 (2005), 201–247.
  • N. Koike, A splitting theorem for proper complex equifocal submanifolds, Tohoku Math. J. 58 (2006), 393–417.
  • N. Koike, The homogeneous slice theorem for the complete complexification of a proper complex equifocal submanifold, Tokyo J. Math. 33 (2010), 1–30.
  • N. Koike, Hermann type actions on a pseudo-Riemannian symmetric space, Tsukuba J. Math. 34 (2010), 137–172.
  • C. Olmos, Isoparametric submanifolds and their homogeneous structures, J. Differential Geom. 38 (1993), 225–234.
  • C. Olmos and A. Will, Normal holonomy in Lorentzian space and submanifold geometry, Indiana Univ. Math. J. 50 (2001), 1777–1788.
  • B. O'Neill, Semi-Riemannian Geometry, with applications to relativity, Pure Appl. Math. 103, Academic Press, New York, 1983.
  • T. Ohshima and J. Sekiguchi, The restricted root system of a semisimple symmetric pair, Group representations and systems of differential equations (Tokyo, 1982), 433–497, Adv. Stud. Pure Math. 4, North-Holland, Amsterdam, 1984.
  • R. S. Palais, Morse theory on Hilbert manifolds, Topology 2 (1963), 299–340.
  • R. S. Palais and C. L. Terng, Critical point theory and submanifold geometry, Lecture Notes in Math. 1353, Springer-Verlag, Berlin, 1988.
  • A. Z. Petrov, Einstein spaces, Pergamon Press, 1969.
  • W. Rossmann, The structures of semisimple symmetric spaces, Canad. J. Math. 31 (1979), 157–180.
  • J. Simons, On the transitivity of holonomy systems, Ann. of Math. 76 (1962), 213–234.
  • R. Szöke, Involutive structures on the tangent bundle of symmetric spaces, Math. Ann. 319 (2001), 319–348.
  • R. Szöke, Canonical complex structures associated to connections and complexifications of Lie groups, Math. Ann. 329 (2004), 553–591.
  • C. L. Terng, Isoparametric submanifolds and their Coxeter groups, J. Differential Geom. 21 (1985), 79–107.
  • C. L. Terng, Proper Fredholm submanifolds of Hilbert space, J. Differential Geom. 29 (1989), 9–47.
  • C. L. Terng, Polar actions on Hilbert space, J. Geom. Anal. 5 (1995), 129–150.
  • C. L. Terng and G. Thorbergsson, Submanifold geometry in symmetric spaces, J. Differential Geom. 42 (1995), 665–718.
  • G. Thorbergsson, Isoparametric foliations and their buildings, Ann. of Math. 133 (1991), 429–446.
  • H. Wu, Holonomy groups of indefinite metrics, Pacific J. Math. 20 (1967), 351–392.
  • B. Wu, Isoparametric submanifolds of hyperbolic spaces, Trans. Amer. Math. Soc. 331 (1992), 609–626.